Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 30, NWS St. Louis, MO

January 12, 2020Osage County, Missouri

NWS St. Louis, MO issued this river flood warning at Jan 12, 2020, 10:08 AM CST for Osage County, Missouri. It took effect at Jan 13, 2020, 5:25 AM CST. It was in force for 51 hr.

The area

The outline as issued.

The facts

Issued
Jan 12, 2020, 10:08 AM CST (16:08 UTC)
In effect from
Jan 13, 2020, 5:25 AM CST
Expired
Jan 15, 2020, 8:28 AM CST
In force
51 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Osage County, MO

The radar

The St Louis radar (KLSX), 101 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Gasconade River near Rich Fountain (RIFM7).

Action stage
18 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06934000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

420 
WGUS43 KLSX 121608
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1008 AM CST Sun Jan 12 2020

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri...
 

  Gasconade River near Rich Fountain

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-132208-
/O.NEW.KLSX.FL.W.0030.200113T1125Z-200116T1038Z/
/RIFM7.1.ER.200113T1125Z.200114T0600Z.200115T0438Z.NO/
1008 AM CST Sun Jan 12 2020

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Gasconade River near Rich Fountain
* from late tonight to late Wednesday night.
* At  9:30 AM Sunday the stage was 15.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by early tomorrow 
  and crest near 24.4 feet by early Tuesday morning. The river is 
  forecast to fall below flood stage by Tuesday before midnight.
* Impact:  At 22.5 feet...Near this height, Missouri State Route K 
  west of Bay will be closed in both directions due to backwater 
  along Second Creek.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/13  01/14  01/15  01/16  01/17

Gasconade River
  Rich Fountain   20.0   15.72      20.2   24.3   17.2   11.1    8.0


&&


LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
      3814 9196                       



$$
6 follow-up statements
960 
WGUS83 KLSX 130044
FLSLSX
Flood Statement
National Weather Service St Louis MO
644 PM CST Sun Jan 12 2020

...The flood warning continues for the following river in 
Missouri...
 
  Gasconade River near Rich Fountain

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-140043-
/O.EXT.KLSX.FL.W.0030.200113T1400Z-200116T0947Z/
/RIFM7.1.ER.200113T1400Z.200114T1200Z.200115T0347Z.NO/
644 PM CST Sun Jan 12 2020

The Flood Warning continues for
  the Gasconade River near Rich Fountain
* from Monday morning to late Wednesday night.
* At  5:30 PM Sunday the stage was 16.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by tomorrow morning
  and to crest near 22.9 feet by Tuesday morning. The river is 
  forecast to fall below flood stage by Tuesday before midnight.
* Impact:  At 22.5 feet...Near this height, Missouri State Route K 
  west of Bay will be closed in both directions due to backwater 
  along Second Creek.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/13  01/14  01/15  01/16  01/17

Gasconade River
  Rich Fountain   20.0   16.70      19.5   22.9   17.1   10.5    7.5


&&


LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
      3814 9196                       



$$
647 
WGUS83 KLSX 131555
FLSLSX
Flood Statement
National Weather Service St Louis MO
955 AM CST Mon Jan 13 2020

...The flood warning continues for the following rivers in 
Missouri...

 
  Gasconade River near Rich Fountain

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-142154-
/O.EXT.KLSX.FL.W.0030.000000T0000Z-200115T1912Z/
/RIFM7.1.ER.200113T1640Z.200114T0000Z.200114T1312Z.NO/
955 AM CST Mon Jan 13 2020

The Flood Warning continues for
  the Gasconade River near Rich Fountain
* until Wednesday afternoon.
* At  9:30 AM Monday the stage was 19.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by late this 
  morning and to crest near 21.2 feet by this evening. The river is 
  forecast to fall below flood stage by tomorrow morning.
* Impact:  At 21.1 feet...Private road under the State Highway 89 
  bridge begins flooding near this height.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/14  01/15  01/16  01/17  01/18

Gasconade River
  Rich Fountain   20.0   19.56      20.3   14.0    9.0    7.3    5.9


&&


LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
      3814 9196                       



$$
167 
WGUS83 KLSX 140039
FLSLSX
Flood Statement
National Weather Service St Louis MO
639 PM CST Mon Jan 13 2020

...The flood warning continues for the following river in 
Missouri...
 
  Gasconade River near Rich Fountain

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-150038-
/O.EXT.KLSX.FL.W.0030.000000T0000Z-200116T1012Z/
/RIFM7.1.ER.200113T1745Z.200114T0600Z.200115T0412Z.NO/
639 PM CST Mon Jan 13 2020

The Flood Warning continues for
  the Gasconade River near Rich Fountain
* until late Wednesday night.
* At  5:30 PM Monday the stage was 21.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 21.3 feet after midnight 
  tonight, then fall below flood stage tomorrow late evening.
* Impact:  At 21.1 feet...Private road under the State Highway 89 
  bridge begins flooding near this height.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/14  01/15  01/16  01/17  01/18

Gasconade River
  Rich Fountain   20.0   21.05      21.1   18.1   10.8    6.9    5.7


&&


LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
      3814 9196                       



$$
341 
WGUS83 KLSX 141602
FLSLSX
Flood Statement
National Weather Service St Louis MO
1002 AM CST Tue Jan 14 2020

...The flood warning continues for the following rivers in 
Missouri...

 
  Gasconade River near Rich Fountain

  
River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-152201-
/O.EXT.KLSX.FL.W.0030.000000T0000Z-200116T0936Z/
/RIFM7.1.ER.200113T1745Z.200114T0800Z.200115T0336Z.NO/
1002 AM CST Tue Jan 14 2020

The Flood Warning continues for
  the Gasconade River near Rich Fountain
* until late Wednesday night.
* At  9:30 AM Tuesday the stage was 20.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is forecast to fall below flood stage late this evening.
* Impact:  At 20.0 feet...FLOOD STAGE.  Right bank overflows.  Also, 
  State Highway D begins flooding near the Cooper Hill Conservation 
  Area.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/15  01/16  01/17  01/18  01/19

Gasconade River
  Rich Fountain   20.0   20.90      18.0   10.9    6.9    5.7    5.1


&&


LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
      3814 9196                       



$$

MAPLES
230 
WGUS83 KLSX 150042
FLSLSX
Flood Statement
National Weather Service St Louis MO
642 PM CST Tue Jan 14 2020

...The flood warning continues for the following river in 
Missouri...
 
  Gasconade River near Rich Fountain

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-160042-
/O.EXT.KLSX.FL.W.0030.000000T0000Z-200116T1348Z/
/RIFM7.1.ER.200113T1745Z.200114T0800Z.200115T0748Z.NO/
642 PM CST Tue Jan 14 2020

The Flood Warning continues for
  the Gasconade River near Rich Fountain
* until Thursday morning.
* At  5:30 PM Tuesday the stage was 21.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* The river is forecast to continue falling to below flood stage 
  after midnight tonight.

&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/15  01/16  01/17  01/18  01/19

Gasconade River
  Rich Fountain   20.0   21.04      18.6    8.4    6.8    5.8    5.1


&&


LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
      3814 9196                       



$$
493 
WGUS83 KLSX 151428
FLSLSX
Flood Statement
National Weather Service St Louis MO
828 AM CST Wed Jan 15 2020

...The flood warning is cancelled for the following rivers in 
Missouri...

 
              Gasconade River near Rich Fountain
              

River forecasts are based on observed precipitation and forecast 
precipitation for the next 48 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC151-151458-
/O.CAN.KLSX.FL.W.0030.000000T0000Z-200116T1348Z/
/RIFM7.1.ER.200113T1745Z.200114T0800Z.200115T0901Z.NO/
828 AM CST Wed Jan 15 2020

The Flood Warning is cancelled for
  the Gasconade River near Rich Fountain.
* At  7:30 AM Wednesday the stage was 18.2 feet.
* Flood stage is 20.0 feet.
* The river fell below flood stage at  3:01 AM Wednesday.
* The river will continue falling to 9.7 feet by tomorrow morning.


&&
                   Fld   Latest              6 a.m. Forecast
LOCATION           Stg  Obs Stg     01/16  01/17  01/18  01/19  01/20

Gasconade River
  Rich Fountain   20.0   18.25       9.7    7.5    6.0    5.1    4.8

&&

LAT...LON 3842 9189 3866 9164 3866 9150 3814 9180
      3814 9196                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 12, 6:02 AM CST, 4 hours 6 minutes earlier.

Area forecast discussion, Jan 12, 6:02 AM CST, 4 hours 6 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
602 AM CST Sun Jan 12 2020

.SHORT TERM...  (Through Late Monday Afternoon)
Issued at 515 AM CST Sun Jan 12 2020

A shortwave ridge has quickly moved into the Midwest behind the
trough that brought snow and heavy rain to the area yesterday.
Latest satellite imagery is showing extensive cloudiness currently
across the area underneath a temperature inversion.  Surface
analysis is depicting a ridge axis over western Missouri that will
move east across the area this morning.  With the inversion in place
and the surface ridge moving across the area, do not expect much
clearing today except over parts of the Ozarks during the
afternoon. Have kept with highs in the 30s this afternoon due to
the lack of sunshine and fresh snowcover.

Water vapor imagery is also showing another shortwave trough over
the Rockies that GFS/NAM show quickly moving northeast across the
Upper Midwest tonight. Have kept low chance PoPs this evening
over light snow with no accumulation over the for northern part of
the CWA. Otherwise, expect mainly cloudy skies tonight into early
tomorrow. Lows tonight will drop back into the upper 20s to
around 30 with the cloudiness. Highs on Monday will climb back
above normal into the upper 40s and lower 50s with warm air
advection and some sun by afternoon.

Britt

.LONG TERM...  (Monday Night through Saturday)
Issued at 515 AM CST Sun Jan 12 2020

The GEFS and EPS are in relatively good agreement that there will be
a series of storm systems that will bring a chance of
precipitation to the region this week. The first will be on
Monday night when another shortwave will move through the upper
Midwest which will bring a chance of rain to northeast Missouri
and west central Illinois. At the same time, weak low level
moisture convergence will bring isolated showers to parts of
southeast Missouri into southwest Illinois. Another shortwave
trough will move through the area Tuesday night into Wednesday
bringing another chance of rain.  The strongest system will be
late in the week when a trough deepens over the Plains drawing
moisture north from the Gulf. Have kept likely PoPs going Thursday
night into Friday night. GEFS P-type plumes suggest a mix of rain
and snow with this system, particularly over the northern half of
the CWA.

Expect temperatures to be above normal on Tuesday and Wednesday
before falling closer to normal on Thursday behind a cold front.
Temperatures will climb back above normal on Friday before falling
below normal on Saturday behind another cold front. GEFS and EPS
plumes do however show increasing uncertainty with the temperature
forecast late in the week.

Britt

&&

.AVIATION...  (For the 12z TAFs through 12z Monday Morning)
Issued at 550 AM CST Sun Jan 12 2020

Primary concern for aviation interests this morning will be low
ceilings. Most of the area is hovering on the threshold between
IFR and low MVFR. There will likely be some variation up and down
over the next several hours, but I do not expect the ceilings to
categorically improve. In other words ceilings will likely stay
between 800-1400 ft. There may be some breaks in the overcast this
afternoon across parts of central Missouri, but the breaks (if
they occur) will likely fill in during the evening. Wind will
gradually turn to the southeast today and prevail from the
southwest for the rest of the period.

SPECIFICS FOR KSTL:

Ceilings will likely continue in the 800-1400 ft range today.
Trying to time the IFR is difficult, but the most likely time will
be early in the period this morning. Ceilings may fall again
before 12Z Monday...though confidence is low at this time.

Carney

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jan 12, 3:44 AM CST, 6 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
344 AM CST Sun Jan 12 2020

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-130945-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
344 AM CST Sun Jan 12 2020

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Major flooding is expected to continue on the Kaskaskia River at
Vandalia through tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Major flooding is expected to continue on the Kaskaskia River at
Vandalia until early Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Britt

In the hours before

Local storm report, Jan 12, 9:58 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
958 AM CST SUN JAN 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 AM     SNOW             2 SW WELDON SPRING      38.70N 90.68W
01/12/2020  E3.2 INCH        ST. CHARLES        MO   OFFICIAL NWS OBS

            NWS LSX OFFICE STORM TOTAL.

&&
Local storm report, Jan 12, 10:04 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1004 AM CST SUN JAN 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 AM     SNOW             2 N SAINT CHARLES       38.82N 90.51W
01/12/2020  M1.3 INCH        ST. CHARLES        MO   CO-OP OBSERVER

            STORM TOTAL.

&&
Local storm report, Jan 12, 10:05 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1005 AM CST SUN JAN 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     SNOW             1 NE CLARKSON VALLEY    38.63N 90.58W
01/12/2020  M1.7 INCH        ST. LOUIS          MO   CO-OP OBSERVER

            STORM TOTAL.

&&
Local storm report, Jan 12, 10:06 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1006 AM CST SUN JAN 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     SNOW             3 SW MARYLAND HEIGHTS   38.69N 90.52W
01/12/2020  M2.4 INCH        ST. LOUIS          MO   CO-OP OBSERVER

            STORM TOTAL.

&&
Local storm report, Jan 12, 10:07 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1007 AM CST SUN JAN 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 AM     SNOW             5 NW GERALD             38.45N 91.38W
01/12/2020  M1.4 INCH        GASCONADE          MO   CO-OP OBSERVER

            STORM TOTAL.

&&
Local storm report, Jan 12, 10:08 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1008 AM CST SUN JAN 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 AM     SNOW             1 SW JERSEYVILLE        39.10N 90.34W
01/12/2020  M1.0 INCH        JERSEY             IL   CO-OP OBSERVER

            STORM TOTAL.

&&

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 9:19 PM CSTRiver Flood WarningLSXJefferson, Saint Louis5 days

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.